Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

Rash continues

Has anyone continued to have the rash 1 month after tx. meds are finished I have only gotten worse. I am so tired of this. Also insomnia is still a problem.
9 Responses
Avatar universal
I think I did. The things that helped me were not too many or hot showers and Gold Bond. Eat olive oil also!
717272 tn?1277594380
I think rash took 4-5 wks to clear, took dehydration skin side effects several weeks longer.

I developed an allergy to benedryl or some additive in it around EOT that made riba rash much much worse.  Developed sun allergy at same time which also worsened rash.  Stayed out of sun for 3 wks till that allergy was gone.  Stopped taking all non-essential meds (vitamins, benedryl, antihistamines, etc.) in case some additive was the cause. Just doing those 2 steps started the rash clearing up.  Also turned my humidifier back on again.

Insomnia can stick with you for a while.  Riba may not completely clear for 6 mos. post. and it does make you hyper.  I'm still on Ambien and Lunesta, alternating them to avoid dependence.  9 wks. post EOT and expecting to stay on them for a little while longer for insomnia.
Avatar universal
I had the rash during tx for a few months but it cleared up around the 4th month.  7 weeks after tx I am having some skin issues that I did not have during tx . Blisters on my hands and small rashes on arms, legs, and hands.  Its not as bad while on tx, just enough to be aggravating.  The rashes I'm having now are not like the rash on tx, totally different but I've never had this so I do contribute it to Interferon.  Also hair is still falling out.

Other than the above all is good and blood counts are rising.  Ast, Alt are low 20's. I feel great and glad its over.

Avatar universal
Forgot to say insomnia is still a problem too.  I have been battling that half my life so kind of use it by now.  I do take Xanax every evening before going to bed.  It doesn't always work,  like it did before tx.  
179856 tn?1333550962
It's going to take a few months for the riba to get out of you...it doesn't seem fair but it does take a while it has an extremely long half life and seems to get inside our cells and really try to hang on.

Other rashes like from the IFN unfortunately are autoimmune rashes. I have them severely on my hands and on the side of my leg. Them you need to go to a dermotologist for and get prescription meds.  I'm post tx 2 1/2 years and still have them so I think they are here to stay unfortunately.

I'd advise anybody just coming  off of treatment to stay out of the sun for quite a while just to help prevent any skin  ailments from popping up. The sun does really seem to exacerbate them.

And makeup anything with retin-A or alpha hydroxy makes  my face to insane....it's just not the same skin as before and anything like that makes it go nuts peeling and then blotching and breaking out.

Good old interferon. I figure it saved my life and am left  with some cruddy issues but they are only an aggravation and nothing like end stage liver disease so I should be grateful.

Oh PS I am still on the Ambien and probably will be for life if they let  me.  I never slept before treatment so now.....the thought of running out scares me to death!  If Armaggedeon comes I'm getting to the pharmacy and getting a life time supply until the world ends I tell you that! ;)
Avatar universal
Yes this rsh is real itchy and on my neck chest and legs. I took care of a patient yesterDAY WHO WAS dying from Hep c. Not pretty so I guess I should not *****. I hope I SVR.......
476246 tn?1418874514
I had a patch of rash on my neck all through tx. It only went away about 2 months post, if I remember correctly. I was getting worried about it, thinking it was some kind of yuck I would be left with forever. And then it was gone from one day to the other.
412873 tn?1329178055
My rash is much worse at 6 weeks post tx than it ever was on tx.  My allergies are worse too.  My trial nurse warned me that could happen and she was right.  

I have patchy little red itchy lovely scabby sores all over, but am on my way to SVR so am trying not to ***** too much but can't seem to help myself. At least I sleep like a rock.

I wish you luck.

SVR to us all,

Isobella
179856 tn?1333550962
The doc gave mea cream called Fluticasone Propionate Cream (yes I remembered to bring it to work because I can never remember the name) - it helps somewhat. The rash always comes back but it takes away that horrid itch for a while and that is something!
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.